Aa
Aa
A
A
A
Close
Avatar universal

What's causing this bad smell on the side of my nose and under my bottom lip?

For years now I've had a nasty smell - almost like a cheese - along the sides of my nose and above my chin and under my bottom lip.
Over the years, I've seen doctors and even a skin specialist, dermatologist and none of them have been able to give me the right answer. PLEASE for the love of God, don't tell me to try simple things like changing soap and diet - this has been going on for over 7 years.
Some clues - I'm convinced it's a bacteria, because on those rare times that I've had to take antibiotics, it goes away but once the antibiotics runs its course it comes back.

Over the past 2 years  I've become vegan - I've become so health-conscious about my gut biome that sometimes I think it's related.

Are there any experts out there that can answer what several professionals haven't?

Thanks
Desperate Smelly Face
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
There aren't any experts here, just folks, but we do have experiences.  First, being vegan doesn't mean you're at all health conscious.  Vegans are like everyone else, some do it in a balanced healthful way and some eat lousy food and do it just for ideological reasons.  Being vegan is very hard to do in a healthful way because there's no complete protein and no B12, so you have to consider that.  It's hard to do right.  And here's the thing about antibiotics -- they giveth and they taketh away.  The smell issue sounds more fungal than bacterial, but if antibiotics made it go away that does say something.  But antibiotics also kill off a lot of what makes us healthy, especially in our digestive tract and in our immune system, and so they can almost guarantee something you don't want is going to come back in a worse way.  That's why we aren't supposed to use them often.  Fungal infections are especially prone to coming back because the antibiotics often don't kill off the eggs.  Now, that being said, that isn't an area prone to fungal infections, and smell is usually associated with yeast.  Is your tongue white?  It could be thrush, though if it were your doctors should have been able to see it if they looked.  The other possibility is that you got a placebo reaction from the antibiotic which would make it an emotional thing.  Obviously, can't diagnose you but when you think something's wrong and docs don't find it, find better docs.
Helpful - 0
134578 tn?1614729226
Have you ever had eczema? It's kind of on a continuum with allergies and similar. Maybe what you have is a form of that.
Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions